Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Lump near temple. Headache. Had lumps around hairline. How to stop?

I have a hard red lump on my scalp near my temple that hurts so much I can't lay on that side of my head. It is causing a substantial headache. I have had others all around my hairline and above my ears on my scalp- this is new in the past month and I am not sure what it is or what I can do to stop these from coming up.
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  292
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response

Welcome to Healthcare Magic Forum

Looks like you have developed multiple lesions of folliculitis ( pyoderma)over you scalp..

Folliculitis is the inflammation of one or more hair follicles.

The condition may occur anywhere on the skin with the exception of the palms of the hands and soles of the feet.

They may appear as red dots firstly and then increase in size to become red , hot, tender pus filled lesions... Such lesions especially on the scalp are very painful.

Avoid touching the lesions too much.

Avoid using any kind of cold dreams or hair it might increase the lesion.

You can start using a topical antibiotic/antiseptic cream(like mupirocin gel) over the lesion
Use a betadine containing shampoo atleast twice a week inorder to prevent the recurrent development of such lesions
If it persists even after using the cream for 2-3 days, then you need to consult a skin specialist as lesions on the scalp are very painful and also they tend to increase in size very quickly...

Take some pain killers along for relieving the associated pain and discomfort

Hope it helps

Wishing you speedy recovery

Dr Geetika Paul

Answered: Thu, 18 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor